MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3131C90TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Urinary Retention (2119)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a aortic dissection.It was reported two days later, the patient was noted to have weakness in the lower extremities.A lumbar drain was placed and the patient's bp was maintained with medication.5 days later, the lower extremity weakness appeared to be resolved and the lumbar drain was removed.A further 3 days later as the patient was being transferred to a different ward, the weakness returned.The patient was moved back to icu with the lower extremity weakness and urinary retention.A lumbar drain was placed for thecal sac decompression.By that evening the patient was able to lift their legs off the bed.The site assessed the event as not related to device or procedure.The sponsor assessed the event as related to device and procedure.No cause was reported.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received; the clinical events committee (cec) assessed the event as related to device and procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11064297
Report Number9612164-2020-05045
Device Sequence Number16794843
Product Code MIH
UDI-Device Identifier00763000260767
UDI-Public00763000260767
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2022
Device Model NumberVNMC3131C90TU
Device Catalogue NumberVNMC3131C90TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight67